As vaccine uptake in SVG continues to be slow, one man reports what he considers an adverse reaction to the jab.
The man in his 40’s who prefers to stay anonymous, told News784 that his skin began peeling following his second dose of the vaccine.
“I took the second dose on October 29. The next day, I noticed my skin began peeling, and it continues, my entire body is peeling.
“Am in my 40’s, this has never happened to me before. I have not left the house since. I really, I don’t know.”
The man told News784 that while he was reluctant to take the jab, he was ordered to get vaccinated to remain employed.
While there have not been any reported cases of adverse reactions to the vaccine by health authorities here, there have been reported cases of persons skin peeling following vaccination in the US.
A Virginia man, Richard Terrell, 74, who got the Johnson & Johnson COVID-19 vaccine on March 6, experienced reactions to the shot within days — first an itchy rash, then pain, redness, swelling, and peeling skin across his body that landed him in the hospital.
Several local doctors told News784 that the man’s condition appears to be ‘exfoliating dermatitis’.
According to WebMD, Exfoliative dermatitis is a severe skin condition that causes extreme shedding of the top layers of your skin. It may cover most of your body and lead to so much skin damage that your body can’t keep warm. Dehydration is also a risk due to your skin losing its ability to hold onto moisture.